Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 314, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Oct 14, 2000, 6:40 PM CDT for Cass County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 14, 2000, 6:40 PM CDT (23:40 UTC)
- Expired
- Oct 14, 2000, 7:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cass County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2459 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 142341
SVRSPI
ILC017-150030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
640 PM CDT SAT OCT 14 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN CENTRAL ILLINOIS
* UNTIL 730 PM CDT
* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF BEARDSTOWN...MOVING
EAST NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEARDSTOWN
BLUFF SPRINGS
CHANDLERVILLE
DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. jSTAY TUNED FOR LATER STATEMENTS.
LAT...LON 3996 9068 3987 9065 3998 9010 4011 9033
4000 9046
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:35 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Oct 14, 2:35 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT SAT OCT 14 2000 PLENTY OF FORECAST CHALLENGES OVER THE NEXT 24-48 HRS. MAIN FOCUS WILL BE ON PRECIPITATION AND TEMPERATURES. LATEST 18Z SFC MAP INDICATES SFC COLD FRONT EXTENDS FROM WESTERN WI SOUTHWEST TO CENTRAL IOWA...AND INTO KANSAS. SFC LOW PRESSURE WAS LOCATED ACROSS SOUTHERN KANSAS-OKLAHOMA PANHANDLE. LATEST SFC DATA ALSO INDICATES PLUME OF SFC MOISTURE CONTINUING TO WORK ACROSS MIDWEST AHEAD OF COLD FRONT WITH UPPER 50S-LOWER 60S DEW POINTS EXTENDING FROM SOUTHERN IOWA...NORTHERN AND WESTERN MO...AND INTO KANSAS. LATEST 1845Z IR-SATELLITE CONTINUES TO SHOW PLENTY OF MID- HIGH LEVEL CLOUDS ACROSS ILLINOIS. LATEST 1845Z W/V IMAGE INDICATING STRONG S/W ACROSS UPPER MS VALLEY/ NORTHERN GREAT LAKES REGION. ANOTHER S/W WAS ACROSS CENTRAL PLAINS STATES...WITH OTHERS FURTHER WEST. LATEST 1906Z KILX RADAR INDICATES ISOLATED -SHRA ACTIVITY HAS DISSIPATED ACROSS CWA. LATEST 1905Z KLSX RADAR INDICATING SCATTERED -SHRA/-TSRA OVER PARTS OF SOUTH CENTRAL MO MOVING NORTHEAST. MODELS HAVE SIMILARITIES BUT THERE ARE SEVERAL DIFFERENCES NOTED ESPECIALLY GOING OUT TO 48 HRS OR BEYOND. WILL MAINLY GO WITH AN ETA/AVN BLEND SOLUTION. ETA MOVES SFC COLD FRONT INTO NW CWA BY TONIGHT AND KEEPS IT ACROSS CWA ON SUNDAY AS SFC LOW OUT OF OKLAHOMA PANHANDLE MOVES NORTHEAST AND PLACES IT ACROSS CWA BY 18Z SUN AND THEN MOVES NORTHEAST OF CWA SUNDAY NIGHT. ETA MOVES 500MB S/W OUT ACROSS PLAINS STATES AND MOVES EAST/NORTHEAST ACROSS ILLINOIS SATURDAY NIGHT/INTO SUNDAY MORNING. MODELS SUGGEST THIS IS THE BEST TIME FOR PRECIPITATION ACROSS CWA. ETA ALSO PLACES CWA IN FAVORABLE PLACE OF A 100KT 300MB JET STREAK SATURDAY NIGHT/SUNDAY MORNING. ETA T/H CROSS SECTIONS ALSO INDICATES HIGH LOW LEVEL MOISTURE ACROSS PARTS OF CWA BY 03Z SUN AND CONTINUING TO KEEP LOW LEVEL MOISTURE IN PLACE UNTIL SUNDAY NIGHT. ETA BRINGS IN 70-80% 925MB RH BY 00Z SUN ACROSS CWA EXCEPT ACROSS SE CWA. THEN KEEPS 70-90% 925MB RH ACROSS CWA THROUGH 00Z MON EXCEPT SE CWA. ETA DOES NOT MOVE HIGH 70% OR GREATER 925MB RH UNTIL SUNDAY AFTERNOON/SUNDAY EVENING. ETA PLACES +12 DEGC 850MB TEMPS ACROSS CWA 00Z SUN...+8 TO +12 DEGC 850MB BY 00Z MON...AND +7 TO +9 DEGC BY 12Z MON. ETA 305K ISENTROPIC SURFACE INDICATES SOME ISENTROPIC LIFT FROM ACROSS CWA TONIGHT INTO SUNDAY MORNING. LATEST MODEL SOUNDINGS SUGGEST SOME WEAK INSTABILITY TONIGHT INTO SUNDAY AFTERNOON WITH LI/S OF 0 TO -1 AND SBCAPE OF 0-500 J/KG. THEREFORE THUNDERSTORMS WILL BE POSSIBLE. EXTENDED LOOKS TRICKY WITH POSSIBLE ANOTHER SYSTEM COMING IN ON TUESDAY. WILL INTRODUCE CHANCE OF RAIN AGAIN ON TUESDAY. FWC/FAN SIMILAR AND WILL NOT STRAY TOO FAR. DIFFICULT AND WILL TWEAK BASED ON BEST LOCATION OF WHERE THE SYSTEM WILL BE NEXT 24-48 HRS. THANKS DVN FOR COORDINATION. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI WB 057/069 048/066 046 13863 PIA WB 056/067 047/065 045 13762 DEC WB 058/069 048/066 046 13763 CMI WB 058/069 048/065 045 13763 MTO WB 058/070 049/066 046 13763 LWV TB 057/074 049/067 046 13764 .ILX...NONE. EH
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.